Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 74, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2006, 4:04 PM CDT for Griggs County, North Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 4:04 PM CDT (21:04 UTC)
- Expired
- Jun 26, 2006, 4:32 PM CDT
- In force
- 28 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Griggs County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 60 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 262104 SVRFGF NDC039-262200- /O.NEW.KFGF.SV.W.0074.060626T2104Z-060626T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 404 PM CDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 500 PM CDT * AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 6 MILES EAST OF RED WILLOW LAKE...OR 43 MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JESSIE AT 415 PM CDT COOPERSTOWN AT 435 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4766 9801 4766 9841 4735 9817 4736 9801 $$ DK
2 follow-up statements
000 WWUS53 KFGF 262115 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 415 PM CDT MON JUN 26 2006 NDC039-262200- /O.CON.KFGF.SV.W.0074.000000T0000Z-060626T2200Z/ GRIGGS ND- 415 PM CDT MON JUN 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EASTERN GRIGGS COUNTY... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 5 MILES NORTHEAST OF JESSIE...OR 47 MILES NORTH OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 20 MPH. 1 INCH HAIL WAS REPORTED 10 MILES NORTHEAST OF BINFORD AT 405 PM. HAIL WAS COVERING THE GROUND. THE SEVERE THUNDERSTORM WILL BE NEAR... COOPERSTOWN BY 440 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. LAT...LON 4766 9801 4766 9841 4735 9817 4736 9801 $$ DTR
000 WWUS53 KFGF 262132 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 432 PM CDT MON JUN 26 2006 NDC039-262142- /O.CAN.KFGF.SV.W.0074.000000T0000Z-060626T2200Z/ GRIGGS ND- 432 PM CDT MON JUN 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRIGGS COUNTY IS CANCELLED... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 6 MILES NORTH OF COOPERSTOWN...OR 42 MILES NORTH OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 20 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. LAT...LON 4766 9801 4766 9841 4735 9817 4736 9801 $$ DTR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:46 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 26, 12:46 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1246 PM CDT MON JUN 26 2006 .SHORT TERM... THUNDERSTORMS HAVE DEVELOPED ALONG SFC TROUGH/COLD FRONT AHEAD OF STRONG SHORTWAVE. MODELS HANDLING OVERALL EVOLUTION OF THUNDERSTORMS WELL...AND LIKE NAM DEPICTION OF MOISTURE/SHEAR PROFILES. FOR THE REST OF THIS AFTERNOON AND TONIGHT...EXPECT SCATTERED THUNDERSTORMS AND POTENTIAL FOR ORGANIZED SEVERE. STRONG SHORTWAVE NOTED ON WATER VAPOR WILL MOVE INTO FORECAST AREA LATER THIS AFTERNOON/EVENING. THIS COUPLED WITH ML CAPES TO 1200J/KG...30- 35KT OF 0-6KM SHEAR AND CONVERGENCE ALONG THE SFC BOUNDARY WILL BE ENOUGH TO INITIATE AND SUSTAIN THUNDERSTORMS. VERY STEEP LAPSE RATES AND LOW FREEZING LEVELS AROUND 10000FT WILL ALSO BE FAVORABLE FOR LARGE HAIL PRODUCTION. SOUNDINGS ALSO SHOW INVERTED TYPE V SIGNATURES...SO WIND GUSTS ARE ALSO POSSIBLE NEAR STRONGER CELLS. LCL/S WILL BE FAIRLY HIGH...SO EXPECT MAIN THREAT TO BE LARGE HAIL AND HIGH WINDS...ALTHOUGH CAN NEVER RULE OUT AN ISOLATED TORNADO. THUNDERSTORMS AND SEVERE POTENTIAL WILL DIMINISH AFTER SUNSET...ALTHOUGH SOME CONVECTION COULD PERSIST THROUGH THE NIGHT MAINLY IN SOUTHERN AREAS. FOR TUESDAY...THERE COULD BE SOME LINGERING SHOWERS IN FAR EASTERN AREAS WITH CYCLONIC FLOW HERE. ELSEWHERE...EXPECT A COOL DAY WITH COLD AIR ALOFT AND SOME AFTERNOON STRATOCUMULUS...WITH SUBSIDENCE INVERSION BUILDING IN ABOVE 750MB. FOR WED AND THU...EXPECT A SLOW WARMING TREND WITH DRY WEATHER AND TEMPS RISING ABOVE NORMAL. STRONG SUBSIDENCE AND A DRY COLUMN SHOULD MEAN PLENTY OF SUNSHINE...WITH SUMMER LIKE WEATHER TAKING HOLD OF THE NORTHERN PLAINS. LONG TERM...A DRY PATTERN IS ANTICIPATED DURING THE EXTENDED PERIOD. THE AXIS OF AN AMPLIFIED ROCKY MOUNTAIN RIDGE WILL SLOWLY PROPAGATE EASTWARD OVER TIME AND REACH THE NORTHERN PLAINS BY THE END OF THE WORK WEEK. THE GFS IS INCONSISTENT WITH A SHORT WAVE COMING OVER THE RIDGE BY THE START OF THE WEEKEND. THUS...WILL NOT INTRODUCE ANY PCPN UNTIL A TREND OF RUN TO RUN CONSISTENCY APPEARS. TEMPERATURES DURING THE PERIOD ARE EXPECTED TO BE NEAR NORMAL FOR EARLY JULY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/BRAMER
Hazardous weather outlook, Jun 26, 6:38 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT MON JUN 26 2006 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-271145- WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH COUNTY- 638 AM CDT MON JUN 26 2006 ...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTHEAST NORTH DAKOTA AND NORTHERN PORTIONS OF THE RED RIVER VALLEY. STORMS SHOULD DEVELOP BETWEEN 2 AND 3 PM THIS AFTERNOON AND MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL..AND STRONG GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END BY 7PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ038-039- 049-052-053-271145- NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 638 AM CDT MON JUN 26 2006 ...THERE IS A RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON INTO EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO EARLY EVENING FOR PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA. STORMS SHOULD DEVELOP BETWEEN 3 AND 4 PM THIS AFTERNOON...MAINLY EAST AND SOUTHEAST OF A LINE FROM ROSEAU...TO HILLSBORO...TO VALLEY CITY. THESE STORMS MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...LARGE HAIL..AND STRONG GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END BY 9PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 26, 1:38 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
138 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL 1 E PENCER 48.70N 95.62W
06/26/2006 E0.88 INCH ROSEAU MN PUBLIC
&&
BRAMERLocal storm report, Jun 26, 2:26 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
226 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL MINNEWAUKAN 48.07N 99.25W
06/26/2006 E0.88 INCH BENSON ND LAW ENFORCEMENT
&&
BRAMERLocal storm report, Jun 26, 3:00 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
300 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 2 NE GATZKE 48.44N 95.75W
06/26/2006 E0.88 INCH MARSHALL MN PUBLIC
&&
BRAMERLocal storm report, Jun 26, 3:05 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
305 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 NE LARIMORE 47.93N 97.60W
06/26/2006 E0.75 INCH GRAND FORKS ND PUBLIC
HAIL FELL FOR A TEN MINUTE PERIOD.
&&
PATRIAYDLocal storm report, Jun 26, 3:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
316 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 N NEW ROCKFORD 47.71N 99.14W
06/26/2006 E0.88 INCH EDDY ND PUBLIC
&&
PATRIAYDLocal storm report, Jun 26, 3:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
331 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 N WASKISH 48.19N 94.51W
06/26/2006 E0.75 INCH BELTRAMI MN PUBLIC
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:10 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 65 min |
| Jun 26, 1:19 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 56 min |
| Jun 26, 2:11 PM CDT | Severe Thunderstorm Warning | FGF | Eddy | 64 min |
| Jun 26, 2:20 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 55 min |
| Jun 26, 2:24 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.